MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305425
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ patient room sharps collector counterbalanced slide entry, 5.4 qt, pearl the lid was damaged.There was no report of patient impact.The following information was provided by the initial reporter: customer reported that these 3 have a tab missing or it broke off.It is on the bottom of the containers and they won¿t lock into the holder without the tab.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 15sep2023.H6: investigation summary: 3 sample(s) of mat# 305425 received, and sample(s) photos sent to manufacturer for further investigation and response received.According to the dhr review process, the result showed there were no issues reported like bracket broken / defective (locking tab) during the manufacturing process of the lot number (2335966) reported under this customer complaint.A review of the ncmr¿s was performed; the result showed there were no issues reported for the same issue and same part number throughout the last twelve months.Investigation: according with this investigation and the pictures received, it can be mentioning the following: all three supports (locking tab) on the bases are broken.It was confirmed that the lot number reported under this customer complaint was manufactured on december 2, 2022.Additionally, customer describes that the sharps container won¿t lock into the wall mount which indicates that the integrity of the product was compromised during the transit, handling or storage, since as part of the manufacturing process, the sharps collector must be assembled into the wall mate to proceed with the packaging process, and it must be in locked position (must be locked with the key).As part of following up of this complaint, the controls to evaluate the integrity of the product within the manufacturing process were reviewed to ensure that exist filters to detect this kind of issues (see current process controls section).Considering that failure mode is related to broken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.As per the sample being received, an investigation could be performed, and a root cause could be determined as potential root cause: product damaged during the transshipped process made by bd¿s second provider.Non-controlled method to ship partial boxes to end user.Product damaged during the shipment or distribution.Incorrect repackaging at the time to perform partial sales.End user misuse (the end user didn¿t follow the steps stated in the bd sharps collector ifu).Conclusion: based on this investigation, this issue cannot be determined as related to the manufacturing process due to the information provided by the customer leads more to incorrect handling by distributor or customer misuse.There is a bd sharps collector ifu (instruction for use) in each box that contains the steps of how to assemble and lock the collector into the wallmate properly, additionally, information such as method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect this kind of issue.If additional information can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: sharp collectors.Device failure: locking tab broken / damaged / defective.
 
Event or Problem Description
No additional information.

Brand Name
BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17761215
Report Number2243072-2023-01659
Device Sequence Number6768523
Product Code FMI
UDI-Device Identifier50382903054256
UDI-Public(01)50382903054256
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305425
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/12/2023
Not provided
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/20/2023
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown